Arizona, 2006High Wind in Arizona, April 5, 2006
April 5, 2006 · NWS FGZ · 3 events in 3 counties and zones
A strong spring storm system brought high winds to portions of the Little Colorado River Valley.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong spring storm system brought high winds to portions of the Little Colorado River Valley.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Apr 5, 3:25 AM MST, 5 hours 15 minutes earlier.
Area forecast discussion, Apr 5, 3:25 AM MST, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
325 AM MST WED APR 05 2006
.SYNOPSIS...AN APPROACHING STORM SYSTEM WILL BRING STRONG
WINDS...RAIN AND SNOW...AND THUNDERSTORMS TO NORTHERN ARIZONA TODAY.
A COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL MOVE THROUGH THE AREA
THROUGH THE DAY...BRINGING MUCH COOLER TEMPERATURES...AND VERY WINDY
CONDITIONS. ANOTHER DISTURBANCE WILL MOVE THROUGH THE AREA
TONIGHT...BRINGING MORE RAIN AND SNOW. HIGH PRESSURE WILL BRING
WARMER TEMPERATURES AND CLEARER SKIES BACK TO THE AREA LATE
THURSDAY...AND INTO THE WEEKEND.
&&
.DISCUSSION...THE COLD FRONT ASSOCIATED WITH THE UPPER LEVEL SYSTEM
IS PUSHING THROUGH EASTERN CALIFORNIA...NEARING THE COLORADO RIVER
AT 09Z. THE FLOW HAS BEEN BACKING OVER ARIZONA LATE YESTERDAY
EVENING...INTO THIS MORNING...THIS FLOW HAS BEEN PULLING DEEPER
MOISTURE NORTHWARD INTO THE APPROACHING LOW PRESSURE SYSTEM. FLOW
ALOFT STILL FAIRLY STRONG...AND WITH APPROACHING FRONT AND
TIGHTENING SFC PRESSURE GRADIENT FIELD WE WILL CONTINUE THE HIGH
WIND WARNING ACROSS EASTERN AREAS AND THE WIND ADVISORY ACROSS
WESTERN SECTIONS. THE FIRST PART OF THE TROUGH WILL LIFT NORTHEAST
ACROSS THE AREA TODAY WITH SOME NEGATIVE TILT TO IT...MAINLY
EFFECTING THE WESTERN HALF OF THE FORECAST AREA...WITH THE STRONGEST
LIFT (LOW AND MID-LEVEL FRONTOGENESIS AND MODERATE DIVQ AND
OROGRAPHICS.) LAPSE RATES NOT AS IMPRESSIVE AS YESTERDAY VALUES
HOWEVER 7.5 DEC C/KM IS STILL GOOD TO HELP ENHANCE LIFT. SNOW LEVELS
WILL DROP TO 5500 FEET TO 6000 FEET FROM FLAGSTAFF WESTWARD THIS
AFTERNOON AND FROM 6000 TO 8500 FEET TO THE EAST. OVERNIGHT...THE
UPPER LEVEL TROUGH WILL MOVE ACROSS NORTHERN ARIZONA KEEPING THE
AREA IN A RATHER UNSTABLE ENVIRONMENT...HOWEVER THE OROGRAPHICS WILL
BE WEAK. THE MICROPHYSICS OVER NIGHT WILL BE GOOD WITH THE COLD POOL
ALOFT. EXPECTING ANOTHER ROUND OF RAIN AND SNOW SHOWERS WITH 2 TO 4
INCHES IN THE KAIBAB AND 1 TO 3 ELSEWHERE ABOVE 5500 FEET.
SYSTEM MOVES OFF TO THE EAST THURSDAY AFTERNOON WITH RIDGING ACROSS
THE AREA AND IMPROVING CONDITIONS. DRY AND WARM FRIDAY AND SATURDAY
WITH A SHORTWAVE RIDGE OF HIGH PRESSURE OVER THE SOUTHWEST STATES.
NEXT SYSTEM WILL BEGIN TO EFFECT THE AREA LATE MONDAY INTO TUESDAY
WITH INCREASING CLOUDS AND WINDS...BY WEDNESDAY OF NEXT WEEK THE
SYSTEM IS FORECAST TO MOVE ON SHORE...AND BEGIN TO INCREASE CHCS OF
PRECIP WEDNESDAY INTO THURSDAY.
&&
.AVIATION...FOR THE 12Z PACKAGE...A STRONG STORM SYSTEM WILL PUSH
ACROSS NORTHERN ARIZONA TAF SITES/TWEB ROUTES TODAY. THIS WILL BRING
STRONG SOUTHWEST WINDS WITH WIND GUSTS TO 60 MPH FROM WINSLOW
EASTWARD. ELSEWHERE...EXPECT GUSTS OF 35 TO 45 MPH. THE THREAT OF
RAIN AND SNOW WILL BE ON THE INCREASE BECOMING LIKELY ACROSS THE
MOGOLLON RIM NORTHWEST INTO SOUTHWEST UTAH. THE SNOW LEVEL WILL
LOWER TO NEAR 5500 FEET BY THIS EVENING. EXPECT EXTENSIVE CEILING OF
1000 FEET AGL OR LOWER TO FORM OVER THE HIGHER TERRAIN. THERE WILL
ALSO BE SCATTERED THUNDERSTORMS. THERE ARE VERY STRONG WINDS ALOFT
AND THUNDERSTORMS WILL MIX SOME OF THESE WINDS TO THE SURFACE. THE
THREAT OF RAIN AND SNOW SHOWERS ALONG WITH CEILINGS OF 2000 FEET AGL
OR LOWER WILL CONTINUE THROUGH EARLY THURSDAY. WILL BE AVIATION
DISCUSSION NOT UPDATED FOR AMENDMENTS.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FOR WEDNESDAY 13Z TO 00Z THURSDAY FOR AZ ZONES
009<014-016-017-039-040.
WIND ADVISORY FOR WEDNESDAY FROM 09Z TO 21Z FOR AZ ZONES 004>007-015.
&&
TC/DM
Hazardous weather outlook, Apr 5, 6:45 AM MST, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
645 AM MST WED APR 5 2006
AZZ004>018-037>040-060700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
645 AM MST WED APR 5 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.
.DAY ONE...TODAY
.A STRONG COLD FRONT WILL MOVE ACROSS ARIZONA TODAY. IN ADVANCE OF
THIS FRONT...STRONG SOUTHWEST WINDS ARE EXPECTED. AS A RESULT...A
HIGH WIND WARNING IS IN EFFECT FOR THE LITTLE COLORADO RIVER VALLEY
...NORTHEAST PLATEAU AREA...AND THE EASTERN MOGOLLON RIM. SOUTHWEST
WINDS OF 25 TO 40 MPH WITH GUSTS NEAR 60 MPH ARE EXPECTED IN THE
WARNING AREA. THERE IS ALSO A WIND ADVISORY IN EFFECT FOR A GOOD
PORTION OF COCONINO COUNTY. HERE SOUTH TO SOUTHWEST WINDS ARE
EXPECTED BETWEEN 20 TO 30 MPH WITH GUSTS NEAR 45 MPH. FOR MORE
DETAILS ON THE HIGH WIND WARNING AND THE WIND ADVISORY SEE OUR
CURRENT PRODUCT (PHXNPWFGZ). THE COLD FRONT WILL MOVE THROUGH
WESTERN PORTIONS OF NORTHERN ARIZONA DURING THE MORNING HOURS...AND
REACH THE ARIZONA/NEW MEXICO BORDER BY EARLY EVENING. SCATTERED
THUNDERSTORMS EMBEDDED WITHIN THE COLD FRONT...CAN POSSIBLY PRODUCE
EVEN STRONGER WIND GUSTS. THE VERY WINDY CONDITIONS WILL DIMINISH BY
THIS EVENING AS THE COLD FRONT MOVES EAST OF THE AREA.
SNOW LEVELS WILL LOWER TO AROUND 5500 FEET DURING THE AFTERNOON
HOURS. SNOW ACCUMULATION OF 1 TO 3 INCHES IS LIKELY TODAY. THE UPPER
LEVEL PORTION OF THE STORM WILL MOVE ACROSS NORTHERN ARIZONA
OVERNIGHT WITH ANOTHER 1 TO 4 INCHES OF SNOW POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
High Wind, Northeast Plateaus and Mesas South of Highway 264
- When
- April 5, 8:40 AM MST to 5:00 PM MST
- Where
- Northeast Plateaus and Mesas South of Highway 264 forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 35.545, -110.527 (the zone’s center; the record gives no point)
High Wind, Little Colorado River Valley in Coconino County
- When
- April 5, 12:36 PM MST to 5:00 PM MST
- Where
- Little Colorado River Valley in Coconino County forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 35.620, -111.045 (the zone’s center; the record gives no point)
High Wind, Little Colorado River Valley in Navajo County
- When
- April 5, 12:36 PM MST to 5:00 PM MST
- Where
- Little Colorado River Valley in Navajo County forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 35.400, -110.321 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in California, April 5 to 8, 2006$8.6 million · 1 event
- Lightning Strike in Mississippi, April 5, 20061 injured · $80,000 · 1 event
- Damaging Winds in Maryland, April 5, 2006$20,000 · 51 kt wind · 2 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, April 5, 200653 kt wind · 16 events
- High Wind in Delaware, April 5, 2006$15,000 · 51 kt wind · 4 events
- Strong Wind in New Jersey, April 5, 2006$10,000 · 10 events
- Damaging Wind in Wyoming, April 5, 2006$15,000 · 50 kt wind · 1 event
- Heavy Snow and High Wind in Utah, April 5 to 7, 200683 kt wind · 8 events
- Winter Storm in Colorado, April 5 to 7, 20066 events
- Strong Wind in Pennsylvania, April 5, 2006$5,000 · 5 events
- Heavy Snow and Heavy Rain in Montana, April 5 to 6, 20065 events
- Strong Wind in Maryland, April 5, 2006$4,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5502275, 5502273, 5502274.